MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228370
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Melted (1385); Infusion or Flow Problem (2964); Device Contaminated During Manufacture or Shipping (2969); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the vapr s90 w/ hand controls device had a melted manifold, sparks/arcs, suction failure and foreign substance/debris/cleaning/sterilization.It was initially reported that during an unspecified surgical procedure, connecting the probe to the generator produced an error on the device.It was not reported if there were any delays to the surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that it was in a used condition.The active tip had signs of activation.The tip had foreign matter, presumably biological matter.The shaft, handle, cable, suction tube and plug did not show any signs of damage.A functional test was performed by activation of the device, the device was connected to a test generator, and no alert messages were displayed.The ablation function was activated by pressing the yellow button in its maximum power (maximum ablate power 260), and the device generated sparks.The coagulation function was activated by pressing the blue button in its maximum power (maximum coagulate power 160) for one minute each test, and it worked as intended.The device will be sent to the manufacturer for further testing.The supplier performed an evaluation with the following results: device was not received in its original packaging, only in a bag.There was tissue visible within active tip and eschar built up around the manifold.The handle, cable and plug were used with procedural residue visible in suction tube.There were no ncrs or deviations raised during the manufacturing process of this device.The customer reported that ¿defective device: when they would connect the probe in the generator device it gives an error.¿ visual inspection of the s90 electrode revealed that it came in used condition.The customer error couldn't be replicated while connecting the probe to the generator.The electrode was recognized, and no alert messages were displayed.During the investigation, the device was found to fail both electrical and functional checks, but no error messages were present on connection of the device to the generator.Regarding electrical checks, the device failed on hipot active - return with a failmax 513v result.Regarding functional checks, the device failed pre and post activation flow rate testing, handswitch and footswitch activation, with ablate functions showing an output short error and sparks.A closer look at the device pre-activation (i.E.On receipt) and post-activation (post our test) does show some damage on the manifold.Thinking through why this damage occurs here: 1) build-up of tissue on outside of device> reduces tracking distance > heat build-up > affects dielectric strength of manifold > output short.2) build of tissue internally > heat build-up > affects dielectric strength of manifold > output short.3) glue between ceramic and manifold has failed (difficult to explore now manifold has hole) > direct bridge active to return.Arc and spark would only occur once the manifold has significant damage and the arc occurring on the device was observed at this 2 o'clock position.We cannot substantiate the complaint reported as the device did not display any error messages on connection to the generator.While the content of the original complaint report may have been regarding the above results, we cannot confirm this due to the wording of how the complaint was reported.The customer claim cannot be substantiated.The overall complaint was not confirmed as the observed condition of vapr s90 w/ hand controls would have not contributed to the complained issue.Based on the investigation findings, the potential cause for the observed condition is traced to the procedural variables, such handling of the device, normal product interaction during procedure or presence of procedural debris.As per instructions for use (ifu), 1) do not allow the electrode to become covered in tissue debris.If this occurs, use a new electrode.2) electrodes will wear from normal use, dependent on factors such as length of use, high tissue removal rate, prolonged use against bony surfaces, prolonged use in saline, high power settings, and use with minimal suction or fluid management.Periodically assess electrode tip for wear and proper operation.Replace the electrode if excessive wear is noted.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
VAPR S90 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 
9083863534
MDR Report Key24192348
Report Number1221934-2026-00408
Device Sequence Number20806803
Product Code GEI
UDI-Device Identifier10886705020935
UDI-Public(01)10886705020935(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown